Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 1, 2015, 5:28 PM CDT for Maury County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2015, 5:28 PM CDT (22:28 UTC)
- Expired
- Oct 1, 2015, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Maury County, TN
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 5:30 PM CDT | FLASH FLOOD | Columbia, TN | EXPERIMENT STATION LANE AT LION PARKWAY IN COLUMBIA WAS CLOSED DUE TO FLOODING. ADDITIONAL ROADS CLOSED DUE TO FLOODING IN MAURY COUNTY INCLUDED KATIE LANE...WITHERSPOON ROAD...GREEN MILLS ROAD...AND DARKS MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
121
WGUS54 KOHX 012228
FFWOHX
TNC119-020130-
/O.NEW.KOHX.FF.W.0019.151001T2228Z-151002T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
528 PM CDT THU OCT 1 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 523 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING
CONTINUING ACROSS THE WARNED AREA. ALTHOUGH HEAVY RAIN HAS MOVED
OUT OF THE SPRING HILL AREA...RADAR ESTIMATES OVER 6 INCHES OF
RAIN HAVE FALLEN ACROSS NORTHERN MAURY COUNTY TODAY. SEVERAL
ROADWAYS ARE REPORTEDLY FLOODED AND CLOSED INCLUDING FRYE
ROAD...CLEABORNE ROAD...CARTER CREEK STATION ROAD...AND PETTY
LANE...AND SEVERAL WATER RESCUES HAVE BEEN CONDUCTED BY EMERGENCY
PERSONNEL TODAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA...SPRING HILL...MOUNT PLEASANT...I-65 EAST OF COLUMBIA...
WILLAIMSPORT AND SANTA FE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3565 8733 3570 8730 3570 8726 3572 8726
3573 8723 3585 8721 3578 8700 3578 8693
3576 8693 3571 8678 3569 8680 3569 8681
3553 8685 3550 8687 3551 8687 3552 8688
3550 8688 3547 8691
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 2:18 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 1, 2:18 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CDT THU OCT 1 2015 .DISCUSSION... UPPER LEVEL LOW IS STILL CHURNING ITS WAY SOUTHWARD...AND WILL KEEP THE MID STATE IN A CLOUDY AND WET PATTERN INTO THE WEEKEND. THE CONTINUOUS NORTHERLY FLOW AT THE SURFACE AND ALOFT WILL ALSO KEEP TEMPERATURES BELOW SEASONAL NORMALS THROUGH SUNDAY. HIGH TEMPERATURES FRIDAY AND SATURDAY WILL ONLY BE IN THE UPPER 50S TO MID 60S. THE UPPER LOW BEGINS TO PROGRESS MORE EASTERLY LATE FRIDAY INTO SATURDAY...AND THIS WILL KEEP SUBTLE SHORTWAVE ACTIVITY EMBEDDED WITH THE UPPER FLOW CAUSING WAVES OF GREATER PRECIP CHANCES LATE FRIDAY AND LATE SATURDAY. THE GREATER CHANCES OVERALL WILL BE ON THE PLATEAU THIS WEEKEND AS THE UPPER LOW SLOWLY WORKS ITS WAY OUT OF THE REGION. CHANCES FOR RAIN WILL LINGER ON THE PLATEAU TO START THE WORK WEEK AS THE BACKSIDE OF THE UPPER LOW MAY BRING SOME SHOWERS IN. OTHERWISE UPPER RIDGING WILL START TO BUILD IN AND BEGIN A WARMING TREND. TEMPERATURES WILL CLIMB TO SEASONAL AVERAGES BY TUESDAY AND WEDNESDAY NEXT WEEK. THE GFS AND ECMWF STILL DIFFER ON THEIR SOLUTIONS FOR THE NEXT UPPER TROUGH LATE NEXT WEEK...WITH THE GFS BEING FASTER. THE GFS HAS RAIN ENTERING THE MID STATE AGAIN FRIDAY MORNING...WHILE THE ECMWF WANTS TO KEEP THE RIDGE OVERHEAD. ONCE AGAIN WENT WITH A BLEND OF POPS FOR THE FORECAST UNTIL LONG TERM MODELS START TO AGREE ON THE EXTENDED FORECAST. && .AVIATION UPDATE...18Z AVIATION DISCUSSION. WITH BROAD UPPER LEVEL LOW CIRCULATION ALOFT EXPECTED TO DRIFT SLOWLY SWD AND INTO N CNTRL AL BY 18/00Z AND THEN CONTINUE SWD...BELIEVE VCSH TO VCTS POSSIBLE BNA/CSV THRU AT LEAST 02/02Z. AS THIS SYSTEM MOVES SWD AFTER 02/00Z...ATM MOISTURE INFLUX FROM E TO W EXPECTED ACROSS REGION... WHICH WILL EVENTUALLY LEAD TO LIGHT SHWR POTENTIAL INCREASING E TO W ALSO. ATM MOISTURE DEPTH GREATEST PLATEAU SO PREDOMINATE SHWRS POSSIBLE FROM AT LEAST 05Z ONWARD. FLUCTUATIONS FROM VFR TO IFR CEILINGS CKV/BNA POSSIBLE THRU 02/18Z. EXPECT PERSISTENCE IN IFR TO EVENTUALLY DROP TO && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 56 61 53 61 54 / 30 60 30 20 30 CLARKSVILLE 53 62 51 61 52 / 10 50 30 10 20 CROSSVILLE 55 59 51 60 54 / 70 70 50 60 50 COLUMBIA 54 61 52 60 53 / 40 50 30 20 30 LAWRENCEBURG 55 61 52 60 53 / 50 50 30 20 30 WAVERLY 53 64 51 62 52 / 10 40 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNWELL
Hazardous weather outlook, Oct 1, 4:35 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT THU OCT 1 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-021000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 435 PM CDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP AND PRODUCE BRIEF HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING FOR AT LEAST SOME LOCATIONS MAINLY SOUTH OF INTERSTATE 40 THROUGH THE REMAINDER OF THE LATE AFTERNOON HOURS. ALSO SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT STRONG CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ACROSS AT LEAST SOUTHERN PORTIONS OF MIDDLE TENNESSEE IS NEEDED THROUGH AT LEAST THE REMAINDER OF THE AFTERNOON HOURS TODAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WIND > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
In the hours before
Local storm report, Oct 1, 3:53 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
SEVERAL ROADS ARE FLOODED AND CLOSED IN THE SPRING HILL
AREA INCLUDING FLY ROAD...CLEABORNE ROAD...CARTER CREEK
STATION ROAD...PETTY LANE...AND MANY OTHERS. SEVERAL
WATER RESCUES HAVE BEEN CONDUCTED.
&&
EVENT NUMBER OHX1500781
SHAMBURGERLocal storm report, Oct 1, 3:56 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
LIGHTNING STRUCK A HOME IN THE SPRING HILL AREA AND
STARTED A FIRE. LIGHTNING ALSO STRUCK A DOCTORS OFFICE
IN SPRING HILL BUT DAMAGE IS UNKNOWN.
&&
EVENT NUMBER OHX1500782
SHAMBURGERSpecial weather statement, Oct 1, 4:10 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT THU OCT 1 2015
TNZ075-012145-
BEDFORD TN-
410 PM CDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEDFORD COUNTY UNTIL 445
PM CDT...
AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHELBYVILLE...MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE...BELL BUCKLE AND DEASON.
LAT...LON 3554 8666 3556 8665 3567 8651 3565 8647
3564 8646 3564 8645 3565 8642 3563 8642
3562 8640 3563 8637 3564 8638 3565 8636
3552 8626 3540 8643
TIME...MOT...LOC 2110Z 138DEG 9KT 3552 8641
SHAMBURGERLocal storm report, Oct 1, 4:17 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
HOME STRUCK BY LIGHTNING AND SET ON FIRE EARLIER WAS
STRUCK BY LIGHTNING AGAIN
&&
EVENT NUMBER OHX1500783
SHAMBURGERLocal storm report, Oct 1, 4:19 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
MAURY COUNTY EMERGENCY MANAGER REPORTED ROADS FLOODED
AND CLOSED NEAR SPRING HILL
0300 PM LIGHTNING SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
LIGHTNING STRUCK A HOME IN THE SPRING HILL AREA AND
STARTED A FIRE. LIGHTNING ALSO STRUCK A DOCTORS OFFICE
IN SPRING HILL BUT DAMAGE IS UNKNOWN.
0350 PM FLASH FLOOD SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
SEVERAL ROADS ARE FLOODED AND CLOSED IN THE SPRING HILL
AREA INCLUDING FLY ROAD...CLEABORNE ROAD...CARTER CREEK
STATION ROAD...PETTY LANE...AND MANY OTHERS. SEVERAL
WATER RESCUES HAVE BEEN CONDUCTED.
0400 PM LIGHTNING SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
HOME STRUCK BY LIGHTNING AND SET ON FIRE EARLIER WAS
STRUCK BY LIGHTNING AGAIN
&&
EVENT NUMBER OHX1500780 OHX1500782 OHX1500781 OHX1500783
31Local storm report, Oct 1, 5:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 11 WNW TRACY CITY 35.33N 85.92W
10/01/2015 COFFEE TN TRAINED SPOTTER
BETSY WILLIS ROAD IS FLOODED AND 2 HOUSES IN HILLSBORO
ARE SURROUNDED BY FLOOD WATERS
&&
EVENT NUMBER OHX1500784
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 1:42 PM CDT | Areal Flood Advisory | OHX | Maury | 3 hr |
| Oct 1, 2:42 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Oct 1, 4:10 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 1, 4:16 PM CDT | Flash Flood Warning | OHX | Coffee | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.